Posted by: James | 2010-05-10

Swallowing Reflex

My mother was recently diagnosed with severe Gastritis and was treated with Omeprazole. She has since suffered a severe inability to swallow. Is this a known effect of the drug?A Dr seeing her advised her Swallowing Reflext could have been affected as a side effect of the drug. Is this correctable somehow?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagezENT Expert

Dear James

It is a fact that all patients react differently to drugs, and that various factors influence your response to certain
drugs. Omeprazole is widely used, and swallowing difficulty is not a commonly known side-effect. I would suggest that she sees a gastro-enterologist for an examination to make a diagnosis as to the possible cause.


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.